Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 166, NWS Shreveport, LA

July 11, 2018Camp County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2018, 4:25 PM CDT for Camp County, Titus County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2018, 4:25 PM CDT (21:25 UTC)
Expired
Jul 11, 2018, 5:30 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camp County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

216 
WUUS54 KSHV 112125
SVRSHV
TXC063-449-112230-
/O.NEW.KSHV.SV.W.0166.180711T2125Z-180711T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
425 PM CDT WED JUL 11 2018

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Titus County in northeastern Texas...
  North central Camp County in northeastern Texas...

* Until 530 PM CDT.

* At 425 PM CDT, a severe thunderstorm was located near Cason, or 7
  miles southeast of Mount Pleasant, and is nearly stationary.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pittsburg, Rocky Mound, Roeder and Harvard. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Shreveport.

&&

LAT...LON 3304 9505 3316 9492 3311 9482 3309 9482
      3297 9485
TIME...MOT...LOC 2125Z 036DEG 4KT 3310 9488 

HAIL...0.75IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:05 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 11, 4:05 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
405 PM CDT Wed Jul 11 2018

.SHORT TERM.../Tonight through Thursday Night/

The combination of upper level disturbances and a weak shear axis
has resulted in a more active day of convection across much of
the region compared to the past few days. Outflow boundaries
generated from earlier convection today have led to additional
showers and thunderstorms developing with the process repeating
itself all afternoon. Expect this trend to gradually decrease with
the loss of heating, but weak upper level impulses may continue
to help trigger isolated convection tonight into early Thursday
morning so have not completely ruled out POPs through overnight
period. Low temperatures will fall back toward the mid 70s for
Thursday morning as cloud cover should linger through much of
tonight.

A similar scenerio will take shape on Thursday with the center of
the upper level ridge axis still poised to our north. Disturbances
tracking along and underneath the ridge will keep a decent chance
of showers and thunderstorms going into Thursday afternoon through
the early evening. Temperatures are also expected to run similarly
to today with upper 80s to lower 90s before we begin to heat up
heading into this weekend with the upper level ridge axis inching
closer to the region.

/19/

.LONG TERM.../Friday through Tuesday Night/

Upper-level ridge of high pressure to become better established
across the region on Friday and remain dominant through the weekend
into the early part of the workweek. High temperatures are forecast
to steadily climb from the lower 90s on Friday to the mid to upper
90s by Tuesday.

Diurnally driven scattered showers and thunderstorms expected
areawide through the early part of the weekend. A weak upper-level
trough across the mid-Mississippi Valley on the northeastern
periphery of the ridge to allow for scattered to numerous showers
and thunderstorms mainly across south-central Arkansas and northeast
Louisiana from Sunday through Tuesday afternoons.

/05/

&&

.PREV DISCUSSION... /issued 110 PM CDT Wed Jul 11 2018/

AVIATION...

For the 11/18Z TAF period, expanding cu field this afternoon with
VFR conditions will prevail as convection increases during peak
heating hours. Scattered to numerous shwrs and tstms will warrant
TEMPO -TSRA conditions areawide at all terminals through the early
evening hours. The loss of heating will allow for convection to
gradually diminish after sunset with lingering convective debris
clouds in the mid and upper levels. VFR conditions should prevail
overnight through Thursday morning aside from some possible patchy
fog in a few areas where heavier rainfall occurs. Otherwise, light
and variable winds will maintain this afternoon before going near
calm overnight. A general southward wind component is expected on
Thursday, but speeds will only average around 5 kts or less. The
chance of any additional convection will be closely monitored as
an upper level disturbance will linger across the region and may
contribute to some isolated overnight/early morning shwrs/tstms.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  92  76  95 /  30  50  20  30
MLU  75  93  75  94 /  30  50  20  30
DEQ  73  93  73  93 /  20  40  20  30
TXK  74  90  75  93 /  30  40  20  30
ELD  74  92  74  94 /  30  40  20  30
TYR  75  89  75  92 /  20  50  20  30
GGG  74  91  75  93 /  30  50  20  30
LFK  75  89  74  93 /  30  60  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/05
Hazardous weather outlook, Jul 11, 6:35 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
635 AM CDT Wed Jul 11 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121145-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
635 AM CDT Wed Jul 11 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Expect another round of scattered showers and thunderstorms during
this afternoon. Some of these thunderstorms will have the
potential of becoming strong to possibly severe, with damaging
wind gusts and locally moderate to heavy rainfall being the
primary concerns.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Expect rain chances to continue throughout the remainder of this work
week, as a series of disturbances progress from east to west across
the Gulf Coast region and aid in the development of scattered
showers and thunderstorms. Isolated strong to possibly severe storms
remain possible, with damaging thunderstorm wind gusts and locally
moderate to heavy rainfall still the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be required through Wednesday
morning.

20

In the hours before

Special weather statement, Jul 11, 2:29 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
229 PM CDT WED JUL 11 2018

LAZ006-112015-
Union LA-
229 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION PARISH UNTIL
315 PM CDT...

At 228 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Farmerville, or 16 miles southwest of Huttig, moving
southeast at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Farmerville, Marion, Cecil, Bayou D Arbonne Lake, Oakland and
Linville.

LAT...LON 3265 9227 3286 9259 3301 9249 3301 9235
      3293 9210
TIME...MOT...LOC 1928Z 298DEG 11KT 3288 9239

05
Special weather statement, Jul 11, 2:45 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
245 PM CDT WED JUL 11 2018

LAZ010-TXZ151-153-112030-
De Soto LA-Panola TX-Shelby TX-
245 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE SOTO PARISH...
SOUTHEASTERN PANOLA AND NORTH CENTRAL SHELBY COUNTIES UNTIL 330 PM
CDT...

At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Joaquin, or 16 miles east of Carthage, moving
southeast at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Logansport, Joaquin, Keachi, Longstreet, Stanley and Deadwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3188 9407 3213 9418 3220 9404 3219 9397
      3201 9379
TIME...MOT...LOC 1944Z 331DEG 8KT 3212 9405

05
Special weather statement, Jul 11, 2:49 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
249 PM CDT WED JUL 11 2018

ARZ059-070-TXZ097-112030-
Miller AR-Little River AR-Bowie TX-
249 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
NORTHERN MILLER AND EAST CENTRAL BOWIE COUNTIES UNTIL 330 PM CDT...

At 249 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mandeville, or near Texarkana, moving north at 5 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Texarkana, Mandeville, Genoa, Pleasant Hill and Homan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3357 9383 3356 9379 3355 9381 3354 9380
      3355 9379 3353 9379 3336 9375 3332 9402
      3357 9412 3360 9381
TIME...MOT...LOC 1949Z 165DEG 5KT 3346 9393

05
Special weather statement, Jul 11, 3:12 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
312 PM CDT WED JUL 11 2018

LAZ010-112100-
De Soto LA-
312 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO PARISH UNTIL
400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mansfield, moving west at 15 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mansfield, South Mansfield, Grand Cane and Pelican.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3188 9386 3210 9388 3204 9348 3203 9348
      3202 9346 3184 9350 3184 9370
TIME...MOT...LOC 2011Z 105DEG 13KT 3197 9378

05
Special weather statement, Jul 11, 3:58 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
358 PM CDT WED JUL 11 2018

LAZ004-012-112145-
Bienville LA-Claiborne LA-
358 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAIBORNE AND
NORTHEASTERN BIENVILLE PARISHES UNTIL 445 PM CDT...

At 358 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Homer, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Arcadia, Gibsland, Athens, Mount Lebanon, Spring Lake, Lake
Clairborne, Aycock and Ada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3247 9290 3252 9317 3255 9317 3259 9318
      3278 9309 3274 9288
TIME...MOT...LOC 2058Z 013DEG 8KT 3269 9301

13
Special weather statement, Jul 11, 4:02 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
402 PM CDT WED JUL 11 2018

TXZ110>112-124>126-137-112145-
Upshur TX-Gregg TX-Cass TX-Camp TX-Marion TX-Wood TX-Morris TX-
402 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...NORTHWESTERN
MARION...EAST CENTRAL WOOD...UPSHUR...SOUTHERN MORRIS...SOUTHEASTERN
CAMP AND NORTHWESTERN GREGG COUNTIES UNTIL 445 PM CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorms
over southern Morris County and most of Upshur County. These
storms were moving slowly south and west.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Daingerfield, Hughes
Springs, Lone Star, Ore City, Clarksville City, East Mountain, Diana,
Rosewood, Jenkins, West Mountain, Cedar Springs, Union Grove, Warren
City, Midway, Holly Springs and Lafayette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3300 9485 3298 9482 3302 9482 3307 9474
      3296 9454 3278 9467 3279 9470 3273 9470
      3249 9487 3274 9526
TIME...MOT...LOC 2100Z 068DEG 3KT 3299 9469

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:43 PM CDTSpecial Weather StatementSHVFranklin47 min
Jul 10, 8:28 PM CDTSpecial Weather StatementSHVRed River47 min
Jul 11, 4:02 PM CDTSpecial Weather StatementSHVUpshur43 min
Jul 11, 4:22 PM CDTSevere Thunderstorm WarningSHVUpshur53 min
Jul 11, 4:49 PM CDTSpecial Weather StatementSHVUpshur41 min
Jul 11, 5:08 PM CDTSpecial Weather StatementSHVCherokee52 min
Jul 11, 6:00 PM CDTSpecial Weather StatementSHVNacogdoches45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.